MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; CAUTERY DEVICE IN DBD-T A UM-LF

MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; CAUTERY DEVICE IN DBD-T A UM-LF
Model Number DYNJ902326A
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a tonsillectomy procedure, an "abnormality" with the cautery device was identified and a patient experienced an oral commissure burn.The reporting facility was unable to specify what cautery device "abnormality" was identified.An intraoperative plastics consult was obtained after noticing the oral commissure burn, however, no medical intervention was reported.A new cautery device was obtained and no further incident was reported.The patient was discharged home with no reported impact to length of stay.Application of bacitracin ointment was prescribed for the patient and the patient's oral commissure burn has reportedly fully healed.The cautery device was reportedly discarded and no sample was available to be returned for evaluation.A root cause was unable to be determined.Due to the reported burn and need for medical intervention, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a patient experienced a burn during use of the cautery device.

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
CAUTERY DEVICE IN DBD-T A UM-LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key11724398
Report Number1423395-2021-00023
Device Sequence Number3080884
Product Code LRO
UDI-Device Identifier10889942714933
UDI-Public10889942714933
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJ902326A
Device Catalogue NumberDYNJ902326A
Device Lot Number20BBP973
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2021
Initial Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age4 YR
Patient Weight15